question-icon

What causes stomach upset,nausea and headache after taking Ciprofloxacin?

default
Posted on Mon, 21 Jul 2014
Question: It has been 10 days since I finished 5 days of Cipro for a bladder infection. I have then had upset stomach, nausea, headache and just been feeling lousy. I leave for a hiking trip in 5 days and wondering if there is something I can do? I have heard Cipro is very hard on the body and I am feeling it.
doctor
Answered by Dr. P. T. Patil (1 hour later)
Brief Answer:
May be due to drug induced Gastritis.

Detailed Answer:
Hello
Thanks for your query,based on the facts that you have posted it appears that you have recently finished a course of antibiotic Ciprofloxacin for 5 days and is now having nausea,headache etc.

Ciprofloxacin is known to have side effects of gastritis .The symptoms that you are mostly due to drug induced gastritis due to Ciprofloxacin.

Please take H2 receptor antagonist like Pantaprozole twice daily for a week.

Modify your diet
By taking sumptuous quantity of milk ,buttermilk curd etc,
Take frequent meals in small quantity instead of two full mills.
Avoid meat,spicy food,junk food.

Hope this should resolve your problem within a week.

Hope I have answered your query ,please feel free to ask if you have more questions ,
I shall be happy to help you
Thanks and Regards.
Dr.Patil.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10342 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes stomach upset,nausea and headache after taking Ciprofloxacin?

Brief Answer: May be due to drug induced Gastritis. Detailed Answer: Hello Thanks for your query,based on the facts that you have posted it appears that you have recently finished a course of antibiotic Ciprofloxacin for 5 days and is now having nausea,headache etc. Ciprofloxacin is known to have side effects of gastritis .The symptoms that you are mostly due to drug induced gastritis due to Ciprofloxacin. Please take H2 receptor antagonist like Pantaprozole twice daily for a week. Modify your diet By taking sumptuous quantity of milk ,buttermilk curd etc, Take frequent meals in small quantity instead of two full mills. Avoid meat,spicy food,junk food. Hope this should resolve your problem within a week. Hope I have answered your query ,please feel free to ask if you have more questions , I shall be happy to help you Thanks and Regards. Dr.Patil.